Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Common operator properties
of the linear operators $RS$ and $SR$


Author: Bruce A. Barnes
Journal: Proc. Amer. Math. Soc. 126 (1998), 1055-1061
MSC (1991): Primary 47A10, 47A60, 47B30
DOI: https://doi.org/10.1090/S0002-9939-98-04218-X
MathSciNet review: 1443814
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S$ and $R$ be bounded linear operators defined on Banach spaces, $S\colon X\to Y$, $R\colon Y\to X$. When $\lambda \neq 0$, then the operators $\lambda -SR$ and $\lambda -RS$ have many basic operator properties in common. This situation is studied in this paper.


References [Enhancements On Off] (What's this?)

  • [B1] B. Barnes, The spectral and Fredholm theory of extensions of bounded linear operators, Proc. Amer. Math. Soc. 105 (1989), 941-949. MR 89i:47008
  • [B2] B. Barnes, Linear operators with a normal factorization through Hilbert space, Act. Sci. Math. (Szeged) 56 (1992), 125-146. MR 94h:47035
  • [BD] F. Bonsall and J. Duncan, Complete Normed Algebras, Springer-Verlag, Berlin-New York, 1973. MR 54:11013
  • [CPY] S. Caradus, W. Pfaffenberger, and B. Yood, Calkin Algebras and Algebras of Operators on Banach Spaces, Lecture Notes in Pure and Applied Math., Vol. 9, Marcel Dekker, New York, 1974. MR 54:3434
  • [J] K. Jörgens, Linear Integral Operators, Pitman, Boston, 1982. MR83j:45001
  • [P] T. Palmer, Banach Algebras and the General Theory of $*$-Algebras, Vol. I, Encyclopedia of Math. and its Appl., Vol. 49, Cambridge Univ. Press, Cambridge, 1994. MR 95c:46002
  • [R] C. Rickart, Banach Algebras, D. Van Nostrand, Princeton, 1960. MR 22:5903
  • [Rg] J. Ringrose, Compact Non-Self-Adjoint Operators, Van Nostrand Reinhold Math. Studies 35, London, 1971.
  • [TL] A. Taylor and D. Lay, Introduction to Functional Analysis, 2nd Edition, Wiley, New York, 1980. MR 81b:46001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A10, 47A60, 47B30

Retrieve articles in all journals with MSC (1991): 47A10, 47A60, 47B30


Additional Information

Bruce A. Barnes
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403
Email: barnes@math.uoregon.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04218-X
Keywords: Spectrum, closed range, Fredholm operator, poles of the resolvent
Received by editor(s): February 22, 1996
Received by editor(s) in revised form: September 23, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society